Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 334, NWS Shreveport, LA

December 25, 2012Natchitoches Parish, Red River Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 25, 2012, 11:22 AM CST for Natchitoches Parish, Red River Parish, Louisiana. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 25, 2012, 11:22 AM CST (17:22 UTC)
Expired
Dec 25, 2012, 12:15 PM CST
In force
53 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Natchitoches Parish, LA, Red River Parish, LA

What was reported inside it

TimeReportWhereRemark
Dec 25, 11:35 AM CSTTSTM WND DMGCoushatta, LATREE DOWN ON HWY 71 JUST SOUTH OF CROSSROADS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 25, 9:02 AM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1505 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

107 
WUUS54 KSHV 251722
SVRSHV
LAC069-081-251815-
/O.NEW.KSHV.SV.W.0334.121225T1722Z-121225T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1122 AM CST TUE DEC 25 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF NATCHITOCHES...
  RED RIVER PARISH IN NORTHWEST LOUISIANA...

* UNTIL 1215 PM CST

* AT 1121 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE       
  EXTENDING FROM 15 MILES NORTHWEST OF COUSHATTA TO 17 NORTHWEST OF  
  BURKEVILLE...MOVING EAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  CAMPTI...NATCHITOCHES AND COUSHATTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SOME OF THESE STORMS COULD PRODUCE WEAK TORNADOES ALONG THE LINE
ITSELF. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF 
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR 
ROOM.

&&

LAT...LON 3136 9323 3153 9323 3154 9334 3171 9334
      3171 9344 3194 9342 3193 9336 3210 9354
      3213 9351 3224 9356 3223 9322 3215 9318
      3214 9293 3194 9288 3176 9297 3168 9297
      3162 9291 3160 9280 3152 9272 3136 9292
TIME...MOT...LOC 1721Z 269DEG 42KT 3219 9343 3192 9343
          3167 9350 3116 9379

$$

13
1 follow-up statement
862 
WWUS54 KSHV 251752
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 AM CST TUE DEC 25 2012

LAC081-251802-
/O.CAN.KSHV.SV.W.0334.000000T0000Z-121225T1815Z/
RED RIVER LA-
1152 AM CST TUE DEC 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR RED RIVER PARISH IS
CANCELLED...

LAT...LON 3136 9323 3153 9323 3154 9334 3197 9322
      3198 9313 3201 9316 3206 9313 3215 9318
      3214 9293 3194 9288 3176 9297 3168 9297
      3162 9291 3160 9280 3152 9272 3136 9292
TIME...MOT...LOC 1752Z 269DEG 42KT 3214 9298 3192 9297
          3168 9304 3154 9318

$$

LAC069-251815-
/O.CON.KSHV.SV.W.0334.000000T0000Z-121225T1815Z/
NATCHITOCHES LA-
1152 AM CST TUE DEC 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CST
FOR NATCHITOCHES PARISH...

AT 1152 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CHESTNUT TO CLEAR LAKE TO 
NATCHEZ TO 8 MILES WEST OF BELLWOOD...MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FLORA...ST. MAURICE...BERMUDA...GOLDONNA...MELROSE...GORUM...
CLOUTIERVILLE AND CHOPIN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK 
ROTATION WITHIN THIS LINE OF STORMS. WHILE NOT IMMEDIATELY LIKELY...A 
TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT 
OR SMALL INTERIOR ROOM.

&&

LAT...LON 3136 9323 3153 9323 3154 9334 3197 9322
      3198 9313 3201 9316 3206 9313 3215 9318
      3214 9293 3194 9288 3176 9297 3168 9297
      3162 9291 3160 9280 3152 9272 3136 9292
TIME...MOT...LOC 1752Z 269DEG 42KT 3214 9298 3192 9297
          3168 9304 3154 9318

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 10:28 AM CST, 54 minutes earlier.

Area forecast discussion, Dec 25, 10:28 AM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1028 AM CST TUE DEC 25 2012

.DISCUSSION...
QUITE A FEW UPDATES THIS MORNING. FIRST OF ALL...EXPANDED THE
WINTER STORM WARNING TO INCLUDE RED RIVER AND BOWIE COUNTIES IN NE
TX...AS WELL AS LITTLE RIVER...SEVIER...AND HOWARD COUNTIES IN SW
AR AS THE SHORT TERM PROGS ARE IN GOOD AGREEMENT WITH THE CENTER
OF THE 500MB LOW TRACKING A LITTLE FARTHER S ACROSS NNE TX LATER
THIS AFTERNOON/EVENING. COLD SUBFREEZING AIR WILL BEGIN TO SPILL
SE ACROSS SE OK/SW AR/EXTREME NE TX LATE THIS AFTERNOON...RESULTING
IN A QUICK CHANGEOVER OVER THESE AREAS. DID BEEF UP SNOWFALL
ACCUMULATIONS TO 4-6 INCHES OVER THE WARNING AREA...ALTHOUGH AREAS
OVER NRN MCCURTAIN COUNTY MAY SEE ACCUMULATIONS NEARING 8 INCHES.
ALSO EXPANDED THE WINTER WEATHER ADVISORY TO INCLUDE THE REMAINDER
OF THE SW AR COUNTIES EXCEPT UNION COUNTY...AS SNOWFALL
ACCUMULATIONS OF 1-3 INCHES ARE EXPECTED OVER THESE AREAS. MAY
HAVE TO EXPAND THE ADVISORY FARTHER S ACROSS NE TX AND UNION
COUNTY LATER THIS AFTERNOON...DEPENDING UPON THE SPEED OF THE
ARRIVAL OF THE SUBFREEZING TEMPS AS THE PRECIPITATION CHANGES
OVER.

ALSO ADDED SE OK/ADJACENT SW AR INTO THE LAKE WIND ADVISORY
TODAY...AS THE STRENGTHENING PRESSURE GRADIENT HAS RESULTED IN
CRITERIA BEING MET THIS MORNING.

REGARDING THE SVR THREAT...SVR WATCH #693 IS IN EFFECT UNTIL 22Z
FOR E TX/N LA ALONG/S OF I-20...AS WELL AS UNION COUNTY AR. MAIN
THREAT WILL BE HAIL FROM THESE ELEVATED STORMS ROOTED WELL N OF
THE WARM FRONT...WHICH EXTENDS ALONG A LFK...TO ACP...TO N OF A
BTR AND MCB LINE AS OF 16Z. GIVEN THE FARTHER S TRACK OF THE COLD
CORE LOW...THIS AND THE ONGOING CONVECTION SHOULD KEEP THE FRONT
FROM MOVING VERY FAR N INTO NCNTRL LA...WITH GOOD AGREEMENT
AMONGST THE PROGS OF NEAR A OCH...TO IER AND OLLA/COLUMBIA LINE BY
EARLY/MID AFTERNOON. THIS WOULD KEEP THE ISOLATED TORNADO/DAMAGING
WIND THREAT ALONG/S OF THE FRONT AS WELL...MAINLY ACROSS S LA/MS.

VERY LITTLE CHANGES NEEDED TO GOING POPS AND TEMPS...ALTHOUGH AN
ISOLATED FLASH FLOOD THREAT WILL BE POSSIBLE ACROSS DEEP E TX/NW
LA AS THE STRONGER STORMS HAVE TRAINED FOR A COUPLE OF HOURS OVER
THE SAME AREAS...RESULTING IN AMOUNTS OF 1-3 INCHES OVER THESE
AREAS SINCE EARLY THIS MORNING. BUT WITH DRY SLOTTING SPREADING E
BENEATH THE CLOSED 500MB LOW THIS AFTERNOON...THIS CONVECTION
SHOULD SPREAD ENE OVER AREAS THAT HAVE NOT SEEN AS MUCH
RAIN...AND CAN THUS TAKE THIS ADDITIONAL RAINFALL.

ENTIRE SUITE OF PRODUCTS...ADVISORIES...AND WARNING ARE NOW
AVAILABLE.

15

&&

.AVIATION...
A NEARLY STATIONARY FRONTAL SYSTEM THAT WILL EDGE NORTH TO NEAR A
KLFK TO KAEX LINE THIS AFTERNOON WILL CONTINUE TO CONTRIBUTE TO
WIDESPREAD SHOWERS AND THUNDERSTORMS. EXPECT PERIODS OF IFR CIGS AND
VSBYS DUE TO RAIN AND FOG AREA WIDE THROUGHOUT THE AFTERNOON INTO
THE EVENING. COLD AIR WILL BEGIN TO SPILL SOUTHWARD INTO THE REGION
LATE THIS AFTERNOON INTO THE EVENING...BRINGING IFR FLIGHT
CONDITIONS DUE TO SNOW...ACROSS SOUTHEAST OKLAHOMA AND ADJACENT
NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. SURFACE WINDS WILL INCREASE
AS A PRESSURE GRADIENT TIGHTENS WITH SPEEDS BECOMING NORTHWEST 15 TO
25 KNOTS WITH HIGHER GUSTS AS THE COLDER AIR ARRIVES TONIGHT.
TSTMS TODAY WILL PRODUCE WIDESPREAD MODERATE TO SEVERE TURBULENCE
ACROSS THE REGION. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  29  41  26  49 / 100  50  10   0  10
MLU  57  33  41  25  51 / 100  50  10   0  10
DEQ  43  22  32  19  41 / 100  70  10   0  10
TXK  45  25  37  22  44 / 100  60  10   0  10
ELD  48  29  41  21  46 / 100  60  10   0  10
TYR  50  25  37  23  49 / 100  30  10   0  10
GGG  52  27  38  23  49 / 100  30  10   0  10
LFK  69  31  43  26  53 / 100  20  10   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: ARZ050-051-059-070.

     LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: ARZ060-061-071>073.

     WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 4 AM CST
     WEDNESDAY FOR THE FOLLOWING ZONES: ARZ050-051-059.

     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 4 AM CST
     WEDNESDAY FOR THE FOLLOWING ZONES: ARZ060-061-070>072.

LA...LAKE WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: LAZ001-002-010.

     LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: LAZ003>006-011>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: OKZ077.

     WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 4 AM CST
     WEDNESDAY FOR THE FOLLOWING ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

     WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 4 AM CST
     WEDNESDAY FOR THE FOLLOWING ZONES: TXZ096-097.

     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 4 AM CST
     WEDNESDAY FOR THE FOLLOWING ZONES: TXZ108>112.

&&

15/14
Hazardous weather outlook, Dec 25, 4:47 AM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
447 AM CST TUE DEC 25 2012

ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-251800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-
447 AM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE THROUGH
THE MORNING HOURS...BUT SEVERE WEATHER IS NOT ANTICIPATED. THIS
AFTERNOON...AS COLD AIR INVADES THE AREA FROM THE
NORTHWEST...RAINFALL WILL TRANSITION TO SNOW. THIS CHANGE WILL
HAPPEN FIRST ACROSS MCCURTAIN COUNTY. THERE...SNOWFALL AMOUNTS MAY
ADD UP TO NEARLY 6 INCHES. THE TRANSITION WILL THEN OCCUR THIS EVENING
ACROSS NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. THERE...SNOWFALL
TOTALS WILL BE LESS...MORE IN THE 1 TO 3 INCH RANGE. SNOWFALL WILL
TAPER OFF BY DAYBREAK ACROSS THE AREA. CAUTION SHOULD BE EXERCISED
DURING THE EVENING AND OVERNIGHT HOURS...AS COLD AIR COULD
FREEZE ANY MOISTURE LEFT ON THE GROUND IN ADDITION TO THE SNOW.
THIS WILL MAKE DRIVING CONDITIONS HAZARDOUS ON AREA ROADWAYS.

STRONG WINDS WILL ALSO OCCUR TODAY THROUGH TONIGHT...MAKING FROZEN
LIMBS AND POWER LINES MORE VULNERABLE TO FALLING AND CAUSING
DAMAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ANOTHER STORM SYSTEM WILL APPROACH THE REGION BY THE END OF THE
WORK WEEK...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS EVENING AND
TONIGHT IN ORDER TO RELAY POSSIBLE SNOWFALL ACCUMULATIONS AND
CONDITIONS OF AREA ROADWAYS.

ARZ073-LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-
165>167-251800-
UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
447 AM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST
TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY. WITH A
WARM FRONT IN PLACE AND A SURFACE LOW APPROACHING FROM THE
WEST...SEVERE WEATHER MAY BE POSSIBLE. THE MORNING THREAT WILL
MAINLY BE HAIL AND DAMAGING WINDS. AS THE STORM SYSTEM TRAVELS
EAST TODAY...THE SEVERE THREAT WILL MOVE WITH IT. THIS
AFTERNOON...ADDITIONAL SEVERE STORMS MAY BE POSSIBLE ACROSS
NORTHERN LOUISIANA PRIMARILY. THERE...THE SEVERE WEATHER THREATS
WILL BE ISOLATED TORNADOES...HAIL AND DAMAGING WINDS. LATER THIS
EVENING...THE COLD FRONT AND SURFACE LOW WILL SWEEP THROUGH THE
AREA...BRINGING AN END TO THE SEVERE WEATHER THREAT. COLDER AIR
WILL FILTER IN AND A FEW SNOW FLURRIES MAY BE POSSIBLE...BUT NO
ACCUMULATION IS EXPECTED.

STRONG WINDS WILL ALSO BE NOTED THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ANOTHER STORM SYSTEM WILL APPROACH THE REGION BY THE END OF THE
WORK WEEK...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED TODAY IN SUPPORT OF
THE SEVERE WEATHER THREAT.

20

In the hours before

Special weather statement, Dec 25, 5:47 AM CST, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 AM CST TUE DEC 25 2012

ARZ050-051-059-OKZ077-TXZ097-251230-
BOWIE-HOWARD-LITTLE RIVER-MCCURTAIN-SEVIER-
547 AM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 AM CST...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     HOWARD...LITTLE RIVER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...
IN NORTHEAST TEXAS...
     BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     ALLEENE...ARKINDA...BEN LOMOND...CENTER POINT...CORINTH...DE
     QUEEN...DIERKS...FOREMAN...GILLHAM...HORATIO...LOCKESBURG...
     RICHMOND...WILTON...WINTHROP AND NEW BOSTON...

AT 543 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR NEW BOSTON...MOVING NORTHEAST AT
65 MPH.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

20
Local storm report, Dec 25, 5:57 AM CST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
557 AM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     TSTM WND DMG     2 N LINDEN              33.04N 94.36W
12/25/2012                   CASS               TX   LAW ENFORCEMENT

            POWER LINE BLOWN DOWN, SMALL FIRE RESULTED ON HWY 8 NORTH
            OF LINDEN

&&

25
Special weather statement, Dec 25, 5:59 AM CST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 AM CST TUE DEC 25 2012

TXZ149-150-152-251245-
CHEROKEE-NACOGDOCHES-RUSK-
559 AM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 AM CST...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES...
IN NORTHEAST TEXAS...
     RUSK AND CHEROKEE...

INCLUDING THE FOLLOWING LOCATIONS...
     ALTO...MINDEN...MORRILL...NEW SALEM...PONTA...RUSK AND SACUL...

AT 556 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR ALTO...OR 8 MILES SOUTH OF
RUSK...MOVING NORTHEAST AT 40 MPH.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

20
Special weather statement, Dec 25, 6:57 AM CST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 AM CST TUE DEC 25 2012

TXZ138-150-151-251345-
HARRISON-PANOLA-RUSK-
657 AM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 AM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     HARRISON...PANOLA AND RUSK...

INCLUDING THE FOLLOWING LOCATIONS...
     BECKVILLE...DEBERRY...HENDERSON...MINDEN...PINEHILL AND TATUM...

AT 655 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MINDEN...OR 9 MILES SOUTH OF
HENDERSON...MOVING NORTHEAST AT 35 MPH.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

20
Local storm report, Dec 25, 10:10 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1010 AM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 AM     HAIL             11 NW LUFKIN            31.45N 94.86W
12/25/2012  E1.00 INCH       ANGELINA           TX   CO-OP OBSERVER

            NICKEL TO QUARTER SIZE HAIL AT OBSERVER RESIDENCE

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 1:39 AM CSTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more28 hr
Dec 25, 5:18 AM CSTSevere Thunderstorm WarningSHVGrant, LaSalle42 min
Dec 25, 11:00 AM CSTSevere Thunderstorm WarningSHVSabine45 min
Dec 25, 12:02 PM CSTSevere Thunderstorm WarningSHVBienville, Grant, Jackson, Natchitoches, Winn58 min
Dec 25, 12:37 PM CSTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Ouachita, Winn53 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.